| Catalog Number |
ENCR401612 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # ( b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an angioplasty, an enterprise 2 4mmx16mm intracranial stent (encr401612, 8129980) was placed in target position and started to release, but distal markers of the stent were converged which could not be opened.The physician only retracted the stent and switched to a new one to complete the surgery.The microcatheter was not replaced.No patient injury was reported.Additional event information received on 06-jan-2025 indicated that the temperature indicator label on the inner pouch was checked and found to be within acceptable criteria.There was no resistance during advancement of the device.The stent did not appear damaged.There was no vessel or aneurysm factors that may have contributed to the incomplete expansion.No additional intervention was performed to attempt to expand the stent.The incomplete expansion did not result in stent migration or embolization of the stent.There was no blood flow restriction.There were no procedural delays due to the event.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complaint conclusion: as reported by the field, during an angioplasty, an enterprise2 4mmx16mm intracranial stent (encr401612, 8129980) was placed in target position and started to release, but distal markers of the stent were converged which could not be opened.The physician only retracted the stent and switched to a new one to complete the surgery.The microcatheter was not replaced.No patient injury was reported.Additional event information received on 06-jan-2025 indicated that the temperature indicator label on the inner pouch was checked and found to be within acceptable criteria.There was no resistance during advancement of the device.The stent did not appear damaged.There was no vessel or aneurysm factors that may have contributed to the incomplete expansion.No additional intervention was performed to attempt to expand the stent.The incomplete expansion did not result in stent migration or embolization of the stent.There was no blood flow restriction.There were no procedural delays due to the event.A non-sterile enterprise2 4mmx16mm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the stent was returned already detached from the unit.The introducer and the delivery wire were returned in good condition.The stent component was inspected under a microscope and no abnormalities were found on it (i.E.No broken struts, no kinks).Both of the stent ends were noted to be completely expanded.The customer complaint regarding stent marker bands not being not fully opened was not confirmed since the stent was noted as already expanding on both ends and no damages were found during the inspection.It is possible that the marker bands may have converged together but opposed to the vessel wall during the procedure.Although no product defect was identified, there may have been other factors that contributed to the failure encountered during the procedure that could not be replicated in the laboratory setting.The stent detachment was not originally reported in the complaint, therefore, the exact time when this condition occurred cannot be determined.This condition is not considered related to the reported issue.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot: 8129980.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: maintain adequate stent length (approximately 5 mm) on each side of the aneurysm neck to ensure appropriate neck coverage.Select a stent length that is at least 10 mm longer than the aneurysm neck to maintain a minimum of 5 mm on either side of the aneurysm neck.A large differential in diameter between the proximal and distal segments of the parent vessel may increase the risk of stent migration.Do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.